Alert archive / Nebraska / High Wind Watches in 2022
High Wind Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Apr 21, 2022, 2:47 AM MDT for 20 counties in Nebraska. It took effect at Apr 22, 2022, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2022, 2:47 AM MDT (08:47 UTC)
- In effect from
- Apr 22, 2022, 11:00 AM MDT
- Expired
- Apr 21, 2022, 11:54 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3665 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS73 KLBF 210847 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 347 AM CDT Thu Apr 21 2022 NEZ006>010-025>029-035>038-057>059-069>071-220000- /O.NEW.KLBF.HW.A.0003.220422T1700Z-220423T0800Z/ Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield- Wheeler-Arthur-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Hayes-Frontier- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 347 AM CDT Thu Apr 21 2022 /247 AM MDT Thu Apr 21 2022/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts possibly exceeding 55 mph. * WHERE...Portions of north central, west central, and southwest Nebraska. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be very difficult, especially for high profile and lightweight vehicles. Areas of blowing dust could significantly reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during the evening hours prior to the arrival of thunderstorms. The storms themselves may produce additional strong or severe wind gusts during the nighttime hours. Stay tuned for further details regarding severe weather potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
436 WWUS73 KLBF 211754 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1254 PM CDT Thu Apr 21 2022 NEZ006>010-025>029-035>038-057>059-069>071-220900- /O.UPG.KLBF.HW.A.0003.220422T1700Z-220423T0800Z/ /O.NEW.KLBF.HW.W.0004.220422T1700Z-220423T0800Z/ Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield- Wheeler-Arthur-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Hayes-Frontier- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1254 PM CDT Thu Apr 21 2022 /1154 AM MDT Thu Apr 21 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ FRIDAY TO 3 AM CDT /2 AM MDT/ SATURDAY... * WHAT...South winds 25 to 40 mph with gusts of 50 to 60 MPH expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From noon CDT /11 AM MDT/ Friday to 3 AM CDT /2 AM MDT/ Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile and lightweight vehicles, especially on east to west routes. * ADDITIONAL DETAILS...Patchy blowing dust may develop late Friday afternoon into the early evening hours, mainly along and south of Interstate 80, as well as Custer county. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CLB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 20, 11:13 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 20, 11:13 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1213 AM CDT Thu Apr 21 2022 .UPDATE... Issued at 917 PM CDT Wed Apr 20 2022 Radiational cooling conditions look good tonight. Light winds aloft, neutral temperature advection and no moisture advection should set the stage for lows near the guidance blend...upper 20s and 30s. A forecast update is in place for slight cooler lows overnight. The rest of the forecast is on track. && .SHORT TERM...(This evening through Thursday night) Issued at 309 PM CDT Wed Apr 20 2022 After early morning cloudiness, satellite imagery shows the clouds have pushed east of the area with lots of sunshine across central and western Nebraska this afternoon. However north/northwesterly winds will remain quite blustery before diminishing this evening. Overnight lows will be in the 30s. A weak front will then sink into the region from the north overnight and wash out over the area before pushing back north as a warm front. With little moisture to work with the net impact for tomorrow will be another round of gusty winds developing by the afternoon as winds back around to the southeast. Temperatures will be warm tomorrow with highs into the 70s. As the upper ridge axis pushes to our east Thursday night, a significant surge of moisture pushes up form the south as we enter the warm sector of what will become a significant spring storm for the end of the week with low pressure developing in the lee of the Rockies over northeast Colorado. Combined with isentropic lift this will be sufficient to generate some showers along with a slight chance of some thunder, but given strong capping inversion do not believe there is a severe threat with any convection Thursday night. .LONG TERM...(Friday through Wednesday) Issued at 309 PM CDT Wed Apr 20 2022 Guidance remains consistent in synoptic evolution through the weekend. A large trof moves inland from the west coast and develops into a deep closed low that moves through the Dakotas to the Canadian border by Sunday morning, with the associated surface low will follow a similar track as the system becomes vertically stacked. However, differences in timing and evolution of associated features will have a direct impact on the severe weather threat across central and western Nebraska Friday afternoon through early Saturday. A robust low level jet will develop ahead of the low boosting temperatures will into the upper 80s and lower 90s and providing abundant low level shear, while instability develops in thew warm sector below a decent convective cap. Dry air will punch into Nebraska on Friday with a dryline becoming established over the eastern part of the state. This dryline will then push back westward before getting caught by the approaching cold front and swept off to the east Saturday morning. Significant differences have developed in how aggressively the dryline moves westward with some solutions moving it rapidly westward to meet the cold front early Friday evening, while other solutions have the dryline lingering over central Nebraska ahead of the cold front. An eastern solution for the dryline will help overcome the cap and provide a trigger for convection late in the day on Friday generally east of Route 183, possibly with discrete cells as shear vectors have ample separation from motion vectors. A more western solution for the dryline may result in little convection over central and western Nebraska as the cap holds until the actual surface cold front sweeps through overnight Friday night with ample shear and instability for a nocturnal severe threat possibly as more of a QLCS as shear vectors become more parallel to motion vectors. Will have to keep a close eye on evolution of mesoscale features in guidance over the next few runs to fine tune details. Probabilistic guidance does show high confidence in strong gusty winds developing Friday afternoon in southerly flow ahead of the front and continuing behind the front as winds become northwesterly. May have an opportunity for wrap around precipitation Saturday behind the front and possibly even some wet snow mixing in up around the Pine Ridge. Much cooler on Sunday with highs generally in the 50s but upper level ridging becomes established again next week with dry conditions and a warming trend to highs in the upper 60s/lower 70s by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1213 AM CDT Thu Apr 21 2022 VFR will continue through Thursday night for western and north central Nebraska terminals. High clouds will begin to overspread the region today with slowly dropping ceilings after dark. Wind will be the primary aviation weather concern as southeast winds gust above 25 kts this afternoon and evening. && .FIRE WEATHER... Issued at 309 PM CDT Wed Apr 20 2022 A Red Flag warning continues for central and western Nebraska until 7 PM MDT/8 PM CDT as humidity continues to fall and will combine with gusty south winds to create critical fire weather conditions into this evening. Humidity recovery is relatively poor tonight but moisture return is better tomorrow so expect minimum relative humidity values will generally be above 20 percent, though northwest winds will remain gusty. A surge of dry air ahead of developing low pressure on Friday may result in extremely critical fire conditions across portions of southwest Nebraska as temperatures soar into he upper 80s/lower 90s, humidity tumbles to near 10 percent, and southerly winds gusts near 50 mph Friday afternoon. The northward and eastward extent of the conditions is somewhat uncertain, but have issued a Fire Weather Watch for the entire area due to the potential for significant wind gusts and continued dry fuels. A cold front then sweeps through central and western Nebraska Friday night with blustery northwest winds, but cooler temperatures and slightly higher humidity for the weekend. Dry conditions with enhanced to near critical fire conditions return for the first part of next week. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for NEZ204-206-208>210-219. && UPDATE...CDC SHORT TERM...MBS LONG TERM...MBS AVIATION...Snively FIRE WEATHER...MBS
Hazardous weather outlook, Apr 20, 7:01 PM MDT, 7 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 801 PM CDT Wed Apr 20 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-220115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 801 PM CDT Wed Apr 20 2022 /701 PM MDT Wed Apr 20 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Elevated fire weather conditions are anticipated Thursday. Another round of critical fire weather is possible Friday. Temperatures soar to near record levels while humidity dips to very low levels and southerly winds strengthen. This is most likely to occur across southwest Nebraska up through the Panhandle. Farther east, humidity will be increasing on those southerly winds lessening the fire threat. Thunderstorm chances then increase during the evening hours. A few storms may be severe for areas along and east of Highway 83 with large hail and damaging winds being the primary threats. To the west, humidity will be more limited and dry lightning strikes will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:37 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 47 hr |
| Apr 21, 11:54 AM MDT | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 41 hr |
Nearby
High Wind Watches in Nebraska, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.